Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

May 10, 2021Franklin County, Florida

NWS Tallahassee, FL issued this special weather statement at May 10, 2021, 4:10 PM EDT for Franklin County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 4:10 PM EDT (20:10 UTC)
Expired
May 10, 2021, 5:00 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL

County Franklin County, FL

The radar

The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

518 
WWUS82 KTAE 102010
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
410 PM EDT Mon May 10 2021
 
FLZ014-015-114-115-127-102100-
Inland Franklin FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
410 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF...SOUTH CENTRAL
WAKULLA AND FRANKLIN COUNTIES UNTIL 500 PM EDT/400 PM CDT/...

At 410 PM EDT/310 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Carrabelle, moving northeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach,
Royal Bluff, Eleven Mile, Odena, Beverly, Panacea, Bay City,
Apalachicola Airport, Curtis Mill, Hays Place, Nine Mile, Alligator
Point, Saint Teresa, Turkey Point, Bald Point and Panacea-Wakulla
Airport.

LAT...LON 2977 8522 3007 8438 2999 8426 2990 8428
      2962 8512
TIME...MOT...LOC 2010Z 239DEG 49KT 2989 8470 

$$

04-MCD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 10, 3:59 PM EDT, 11 minutes earlier.

Area forecast discussion, May 10, 3:59 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
359 PM EDT Mon May 10 2021

.NEAR TERM [Through Tuesday]...
It appears that the first round of precipitation this morning, along
with the consistent cloud cover has contributed to stabilization for
our SE AL and SW GA counties this afternoon with hardly any activity
in those regions. The main focus for showers and thunderstorms has
remained along and south of I-10, which coincides with where the
line this morning failed to traverse before fizzling out. The
overnight hours are expected to remain relatively quiet as activity
winds down after sunset, some pop up convection possible around Bay
and Gulf Counties during the early morning hours. As a stationary
boundary remains parked just north of our region, another ripple in
the 500mb flow will provide forcing for another round of convection
tomorrow afternoon, according to hi-res guidance, this round of
convection has the potential to be more robust than today's
convection. In the presence of CAPE greater than 2000 J/kg and
modest wind shear the primary threats would be wind and heavy rain.
Expect overnight lows to be in the mid 60s with daytime highs in the
low to mid 80s, however, depending on the extent of cloud cover
throughout the day, the high temps may be a few degrees cooler than
currently expected.

.SHORT TERM [Tuesday Night Through Wednesday Night]...
Lingering frontal boundary will continue to be the focus for
convection from late Tuesday through Wednesday. Passing shortwave
Tuesday evening will help provide forcing. However, the convective
evolution will likely be dependent on the cold-pool development
from prior convection; something the models are likely to struggle
with. At this time, have kept the higher PoPs in the northern
third of the forecast area. However, this may need to be adjusted
southward depending on the aforementioned convective evolution.
Moderate instability and sufficient deep layer shear supports a
marginal risk of severe storms, with damaging winds being the main
hazard.

By Wednesday, the front is forecast to begin sagging more to the
south, with a cooler surface airmass filtering into the region
from the north. While showers will continue across much of the
area, the thunderstorm threat should begin to sag southward as
well, with deep layer shear not as supportive of isolated severe
storms as on Tuesday.

.LONG TERM [Thursday Through Monday]...
Front will finally sag south of the area on Thursday. However,
clouds and some showers will linger as cool northeasterly flow
builds in with high pressure behind the front. This will keep
temperatures in check on Thursday, with highs only in the 60s
across the northern half of the forecast area. Thereafter, dry
conditions are expected to prevail through the weekend, with high
temperatures gradually warming from the mid 70s on Friday to the
mid an upper 80s late in the weekend.

&&

.AVIATION...
[Through 18Z Tuesday]
Showers are making their way across ECP and TLH and will continue
to do so through the rest of the afternoon as shower activity
moves east from the Gulf. DHN, ABY and VLD will remain relatively
quiet with some pop up showers possible through sunset. After
sunset shower activity quickly diminishes. IFR conditions are
expected across all terminals during the early morning hours as
lower cloud cigs move in ahead of tomorrow afternoons' storms.
Cigs will increase steadily into MVFR after sunrise tomorrow.

&&

.MARINE...
Outside of thunderstorms, winds and seas will remain below
headline levels through the middle of the week, as a front remains
stalled near the waters. The front will sag southward by
Thursday, with high pressure building in from the north. This may
allow for offshore winds to approach exercise caution levels from
Thursday through Saturday.

&&

.FIRE WEATHER...
With plenty of moisture in place and rain expected over the next
few days, there are no fire weather concerns.

&&

.HYDROLOGY...
Expected rainfall amounts over the next two days are a bit lower
than previously forecast, with additional rainfall of around 1 to
1.5 inches in SE Alabama. These amounts should not cause
significant issues on area rivers and streams. However, the
convective evolution remains quite uncertain and there is still
the potential for some training storms to develop Tuesday
afternoon and evening. If this occurs, then higher rainfall
amounts than forecast are possible, which could result in some
localized flash flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  86  68  84  61 /  30  50  30  60  30
Panama City   70  82  70  81  63 /  20  40  30  50  30
Dothan        66  83  67  77  56 /  20  60  50  70  40
Albany        67  86  66  77  55 /  20  60  50  70  40
Valdosta      67  87  67  82  59 /  20  50  30  70  30
Cross City    69  88  68  88  65 /  20  30  10  40  20
Apalachicola  70  82  70  81  65 /  20  30  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Oliver
MARINE...Camp
FIRE WEATHER...Oliver
HYDROLOGY...Camp

In the hours before

Special weather statement, May 10, 3:22 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
322 PM EDT Mon May 10 2021

FLZ014-015-026-114-102015-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Gulf FL-
322 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHWESTERN LIBERTY AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

At 321 PM EDT/221 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Port St. Joe, moving northeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Port St. Joe, Mexico Beach, Honeyville, Highland View, Beverly, Jones
Homestead, Ward Ridge, Overstreet, Milltown, Howard Creek, Willis
Landing, Simmons Bayou, Beacon Hill, Dalkeith and Saint Joe Beach.

LAT...LON 2971 8532 2995 8547 2996 8545 2995 8542
      2993 8539 2999 8539 3011 8512 2985 8496
      2983 8502 2982 8502
TIME...MOT...LOC 1921Z 239DEG 49KT 2991 8529

04-MCD
Special weather statement, May 10, 3:50 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Mon May 10 2021

FLZ014-015-114-115-102015-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
350 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF AND WESTERN
FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

At 350 PM EDT/250 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of Port St. Joe, moving east at 35
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eastpoint, Apalachicola, Port St. Joe, Franklin, Eleven Mile, Odena,
Cape San Blas, Indian Pass, Beverly, Milltown, Bay City, Apalachicola
Airport, Simmons Bayou, Hays Place, Fort Gadsden, Nine Mile, Buck
Siding, High Bluff, Thirteen Mile and Tilton.

LAT...LON 2964 8539 2992 8527 2994 8473 2972 8479
      2962 8511
TIME...MOT...LOC 1950Z 267DEG 49KT 2977 8518

04-MCD
Special weather statement, May 10, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 PM EDT Mon May 10 2021

FLZ014-015-114-115-127-102100-
Inland Franklin FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
410 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF...SOUTH CENTRAL
WAKULLA AND FRANKLIN COUNTIES UNTIL 500 PM EDT/400 PM CDT/...

At 410 PM EDT/310 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Carrabelle, moving northeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach,
Royal Bluff, Eleven Mile, Odena, Beverly, Panacea, Bay City,
Apalachicola Airport, Curtis Mill, Hays Place, Nine Mile, Alligator
Point, Saint Teresa, Turkey Point, Bald Point and Panacea-Wakulla
Airport.

LAT...LON 2977 8522 3007 8438 2999 8426 2990 8428
      2962 8512
TIME...MOT...LOC 2010Z 239DEG 49KT 2989 8470

04-MCD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:25 AM EDTSpecial Weather StatementTAEHolmes, Walton65 min
May 10, 7:43 AM EDTSevere Thunderstorm WarningTAEHolmes, Walton47 min
May 10, 8:24 AM EDTSpecial Weather StatementTAEHolmes, Walton, Washington66 min
May 10, 9:08 AM EDTSpecial Weather StatementTAEJackson52 min
May 10, 1:40 PM EDTSpecial Marine WarningTAE95 min
May 10, 1:57 PM EDTSpecial Marine WarningTAE63 min
May 10, 2:30 PM EDTSpecial Marine WarningTAE77 min
May 10, 2:36 PM EDTSpecial Marine WarningTAE54 min
May 10, 2:53 PM EDTSpecial Marine WarningTAE37 min
May 10, 3:22 PM EDTSpecial Weather StatementTAEGulf53 min
May 10, 3:46 PM EDTSpecial Marine WarningTAE59 min
May 10, 3:50 PM EDTSpecial Weather StatementTAEGulf25 min
May 10, 4:12 PM EDTSpecial Marine WarningTAE33 min
May 10, 4:38 PM EDTSpecial Marine WarningTAE67 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.